Desvenlafaxine

Desvenlafaxine is an antidepressant drug belonging to the group called serotonin-norepinephrine reuptake inhibitor (SNRI), which is used to treat major depression. Avoid decreasing or stopping the medication suddenly, as it might lead to withdrawal symptoms.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My thoughts are leading me to insomnia. What should I do?

Query: Hi doctor, I am a patient with neuropathy and bedridden for the last eight years. I watch tv for eight to nine hours a day. I am suffering from insomnia for the last one year. The reason for sleeplessness is thoughts and thoughts. The moment I go to bed thoughts starts pouring in one by one without...  Read Full »


Dr. Ajay Singh

Answer: Hi, Welcome to icliniq.com. Thanks for the query. As per details provided by you, it is probable that you may be experiencing some underlying anxiety or depressive disorder. Though the hypnotics mentioned by you relieve the anxiety and improves sleep, they do so only on a temporary basis. It is no...  Read Full »

Why do I have dryness in my eyes after laser surgery in the eyes?

Query: Hello doctor, I am a 36 year old male. 17 years ago, I began experiencing high levels of anxiety and depression. I was put on Zoloft. After about five years, I was moved to Lexapro as Zoloft was not working. After being on Lexapro for five years, I was moved to Pristiq. After 5 years on Pristiq, ...  Read Full »


Dr. Ramchandra Lamba

Answer: Hello, Welcome to iclinq.com. I have gone through your query and understand your concern. It is true that SSRIs (selective serotonin reuptake inhibitor) make the person emotionally blunt when on a long term use. In your case, SSRI (Zoloft and Lexapro) and Pristiq (Desvenlafaxine) are ineffective ...  Read Full »

Why does my father have increased BP and panic attacks after taking antidepressants?

Query: Hello doctor, My father is 68 years old, and from the last six months, he is suffering from a few health problems. He has a severe gas problem and stomach pain. He keeps complaining about gas getting accumulated in his stomach.  As a result, he has burping and shortness of breath, and his heart rat...  Read Full »


Dr. Surender Kumar

Answer: Hi,Welcome to icliniq.com.As per the case history that you narrated, your father might have a somatoform disorder. It is good that the CT abdomen is fine.Your father's complaints are quite common among this age group. You had not mentioned whether he is having any history of forgetfulness, irritabil...  Read Full »

Why is my head aching on and off for more than five years?

Query: Hello doctor, I am having headaches with on and off episodes for more than five years. Sometimes the pain is in the back of my head, and other times it is in the forehead region. I recently started feeling pain on the right side when I touch my head or pressure in a specific zone. The overall he...  Read Full »


Dr. Aida Abaz Quka

Answer: Hello, Welcome to icliniq.com. Your blood laboratory tests indicate an infection or inflammation (attachments removed to protect the patient’s identity). Regarding the headaches, based on your description, it is suggestive of tension-type headaches, except for the light intolerance, ...  Read Full »

My mother has a triple personality disorder. How to make her normal?

Query: Hello doctor, I am a 21 year old female, and I have seen a lot while growing up. Since I was 6 years old, I started crying every day. Fear grew within me. I started having bad grades since I was 11. I was bullied twice by my friends when I was 7 and second time when I was 13. My parents had no time ...  Read Full »


Dr. Awadhesh P. Singh Solanki

Answer: Hello, Welcome to icliniq.com. Thanks for this query. You have mentioned everything about your history in details. I can understand your concern regarding your low mood. First of all, I would like to tell you that your problems are temporary and have a cure. Poor parenting and adolescent non-suppor...  Read Full »

Do medications taken for anxiety affect my routine life?

Query: Hi doctor, I am 29 years old. I had panic attacks and anxiety for the last 1.5 years. It does not happen daily, but twice in a week. My BP and BPM will be increased due to palpitations, and I sweat a lot. Hence, I visited a psychiatrist yesterday. The psychiatrist has suggested me to take D Veniz 50...  Read Full »


Dr. Manjunadh M. Nair

Answer: Hi, Welcome to icliniq.com. Those drugs are for panic disorder. They are approved for these indications. They are safe. It will not affect your classes. If it causes any drowsiness (very unlikely), then you can consider reducing the night dose to half of the prescribed dosage. Please consult your sp...  Read Full »

I am taking medicines for depression and how to stop it?

Query: Hi doctor, I have depression for a year. My doctor gave me Desvenlafaxine 50 mg for ten days. After that, he advised me to take 100 mg and I also take Clonazepam 0.25 mg, and Propranol 20 once a day. When can I stop these medicines?   Read Full »


Dr. Seikhoo Bishnoi

Answer: Hi, Welcome to icliniq.com. If you are doing good without any symptoms, then you can try to reduce the dosage of these drugs. As these are psychoactive drugs, so dose reduction should be done in a gradual manner. The dose of Desvenlafaxine can be reduced to 50 mg for the next four weeks and th...  Read Full »

How to come out of anxiety, stress, and forgetfulness?

Query: Hi doctor, I am suffering from severe anxiety and heart attack like debilitating panic attacks when presented with work deadlines, enclosed spaces such as subways, elevators and small airplanes. I have relationship fears. Nothing in my life provides me joy or relieves me of my symptoms. I had the s...  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hi, Welcome to icliniq.com. From the available description, it is almost clear that you are having depression along with claustrophobia (fear of confined spaces). It is obvious that you are not enjoying anything, fallen down to social ladder, feel distressed, loss of pleasure in almost all activiti...  Read Full »

How long does it take for Desvenlafaxine to be effective?

Query: Hi doctor, I am a 42 years old male. I had low mood with anxiety problem around two years back. I was on Desvenlafaxine 50 mg ER tablet prescribed by GP. I took it for around eight months and felt better. Then I consulted my psychiatrist and told that I have only anxiety. So, he prescribed Clonazepa...  Read Full »


Dr. Seikhoo Bishnoi

Answer: Hi, Welcome to icliniq.com. I can understand your concern. Desvenlafaxine is a good antidepressant and anti-anxiety drug. The drug should be continued for long time to see its full effects. Drugs like Benzodiazepines (Clonazepam, Alprazolam or Nitrazepam) can help to control anxiety symptoms i...  Read Full »

What are the side effects of tablet Ventab?

Query: Hello doctor,I was on Nexito forte for some months as it created sexual erectile issues, it was changed to Ventab plus 50 which worked too good but for a month only. Now, I have depression, very low concentration, and low motivation. Initially, it was good but now again facing the issues. I am 34 ye...  Read Full »


Dr. Alok Vinod Kulkarni

Answer: Hi, Welcome to icliniq.com. You can taper and stop Ventab plus (Desvenlafaxine and Clonazepam) over a period of one week. We can try you on Bupropion-SR (Bupropion) 150 mg once in the morning for one week followed by 150 mg 1-0-1 (that is one dose in the morning and one dose at night). It does not...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.